Alert archive / Nebraska / Wind Chill Advisories in 2013
Wind Chill Advisory 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill advisory at Dec 5, 2013, 2:22 PM MST for 5 counties in Nebraska. It took effect at Dec 5, 2013, 9:00 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2013, 2:22 PM MST (21:22 UTC)
- In effect from
- Dec 5, 2013, 9:00 PM MST
- Expired
- Dec 6, 2013, 7:59 AM MST
- In force
- 11 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 110 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 11:38 AM MST, 2 hours 44 minutes earlier.
Area forecast discussion, Dec 5, 11:38 AM MST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1138 AM MST THU DEC 5 2013 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 344 AM MST THU DEC 5 2013 TEMPERATURES WERE VERY COLD EARLY THIS MORNING OVER THE CWA AS SURFACE HIGH PRESSURE WAS OVER THE CWA. SOME LOCATIONS SET RECORD LOWS FOR DECEMBER 4. MOST PLACES HAD LIGHT WINDS...BUT WIND CHILL VALUES WERE STILL GENERALLY BETWEEN 40 BELOW ZERO AND 20 BELOW ZERO. HAVE EXTENDED THE WIND CHILL WARNING TO 16Z AS WIND CHILL VALUES AND TEMPERATURES SLOWLY WARM. SINCE 07Z...WINDS HAVE PICKED UP BETWEEN KLAR AND KRWL WITH GUSTS AS HIGH AS 35 MPH. THOSE WINDS HAVE WARMED THE AMBIENT TEMPERATURES TO JUST BELOW ZERO AT 10Z. THE SURFACE HIGH WILL MOVE SLOWLY EAST THROUGH 12Z SATURDAY WITH THE AXIS OVER THE PLAINS FRIDAY AND FRIDAY NIGHT. THE RESULTING SOUTHWEST SURFACE WINDS WILL HELP TO PRODUCE A SLIGHT MODERATION OF TEMPERATURES THROUGH FRIDAY NIGHT ACROSS THE REGION. HOWEVER... MOST HIGHS WILL STILL BE IN THE SINGLE DIGITS DURING THAT TIME AND LOWS WILL BE BELOW ZERO. A SHORTWAVE TROUGH MOVES ACROSS THE REGION LATE THIS AFTERNOON THROUGH FRIDAY MORNING. AN UPPER LOW CURRENTLY OVER SASKATCHEWAN FILLS AND ROTATES SOUTH THROUGH 12Z SATURDAY. BY THAT TIME...AN ELONGATED UPPER LEVEL TROUGH WILL EXTEND FROM NORTH DAKOTA TO THE PACIFIC NORTHWEST. AHEAD OF THE FEATURE WILL BE A SOUTHWEST FLOW ALOFT OVER THE CENTRAL ROCKIES. THE WEAK SYNOPTIC LIFT AND WEAK ISENTROPIC UPGLIDE WILL CREATE MOSTLY CLOUDY SKIES OVER THE WEST PART OF THE CWA THIS AFTERNOON AND EVENING AND OVER MUCH OF THE CWA LATER TONIGHT THROUGH FRIDAY NIGHT. MODELS CONTINUE TO PAINT LIGHT QPF OVER THE EAST PART OF THE CWA THIS AFTERNOON THROUGH FRIDAY AND THEN OVER THE WEST AND NORTH PARTS OF THE CWA FRIDAY NIGHT. PRECIPITATION SHOULD BE MAINLY FLURRIES OVER THE LOWER ELEVATIONS WITH SMALL ACCUMULATIONS OVER THE MOUNTAINS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 344 AM MST THU DEC 5 2013 SATURDAY...NEXT SHORTWAVE TROUGH ALOFT APPROACHES FROM THE GREAT BASIN STATES...INDUCING ENHANCED UPSLOPE LIFT WHICH COMBINED WITH DYNAMICAL LIFT AND OVERRUNNING WILL PRODUCE INCREASING CHANCES FOR SNOW...HIGHEST OVER OUR WESTERN COUNTIES. CONTINUED COLD PER PROGGED THICKNESSES. SUNDAY...INITIAL SHORTWAVE TROUGH ALOFT MOVES EAST AND SOUTHEAST OF OUR COUNTIES...THOUGH CYCLONIC FLOW ALOFT WILL AID IN A SLIGHT CHANCE OF LIGHT SNOW OVER OUR SOUTHERN AND EASTERN COUNTIES. MONDAY...DRYING OUT DAY UNDER STRONG NORTHWEST FLOW ALOFT...THOUGH WINDY WITH DEEP UNIDIRECTIONAL WINDS AND STRONG SURFACE TO 700 MB GRADIENTS. TUESDAY/WEDNESDAY...FLOW ALOFT BACKS TO NORTHWEST AND WITH RISING HEIGHTS AND THICKNESSES...TEMPERATURES WILL REBOUND AND WARM. CONTINUED DRY WITH LIMITED LOW AND MID LEVEL MOISTURE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1138 AM MST THU DEC 5 2013 MID LAYER CLOUDS WILL MOVE OVERHEAD FROM THE WEST THIS AFTERNOON AND EVENING...WITH A LOWER CLOUD DECK EXPECTED TO MOVE UP FROM THE SOUTH AND INTO SOUTHERN PORTIONS OF THE FORECAST AREA. MVFR TO IFR CIGS ARE POSSIBLE TONIGHT UNDER THIS CLOUD DECK WHICH COULD PERSIST THROUGH FRIDAY. EXTREMELY COLD TEMPERATURES WILL REMAIN IN PLACE THROUGH THE PERIOD...WITH FLURRIES OCCURRING IN THE HIGH COUNTRY AS A RESULT OF THESE COLD TEMPS. WINDS WILL REMAIN ON THE LIGHTER SIDE THROUGH EARLY FRIDAY. && .FIRE WEATHER... ISSUED AT 344 AM MST THU DEC 5 2013 FIRE WEATHER CONDITIONS WILL BE MINIMAL INTO THE MID PART OF NEXT WEEK. TEMPERATURES WILL BE WELL BELOW NORMAL DURING THAT TIME WITH WIDESPREAD SNOW COVER PERSISTING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...WEILAND LONG TERM...RUBIN AVIATION...RJM FIRE WEATHER...WEILAND
Hazardous weather outlook, Dec 5, 5:07 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 507 AM MST THU DEC 5 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>111-113-115>119-061215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 507 AM MST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY COLD TEMPERATURES WILL CONTINUE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY AND TONIGHT. BITTER COLD AND EVEN DANGEROUS WIND CHILL VALUES AS LOW AS 40 BELOW ZERO CAN BE EXPECTED THROUGH MID MORNING OVER THE AREA. A WIND CHILL WARNING REMAINS IN EFFECT THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF LIGHT SNOW OVER THE REGION FRIDAY THROUGH SUNDAY. ANY ACCUMULATION WILL BE LIGHT. THE VERY COLD TEMPERATURES WILL CONTINUE OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FRIDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ112-114-061215- SIERRA MADRE RANGE-SNOWY RANGE- 507 AM MST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT VERY COLD TEMPERATURES WILL CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES TODAY AND TONIGHT. BITTER COLD AND EVEN DANGEROUS WIND CHILL VALUES AS LOW AS 40 BELOW ZERO CAN BE EXPECTED THROUGH MID MORNING OVER THE AREA. A WIND CHILL WARNING REMAINS IN EFFECT THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF LIGHT SNOW OVER THE REGION FRIDAY THROUGH SUNDAY. SMALL ACCUMULATIONS OF SNOW WILL BE POSSIBLE. THE VERY COLD TEMPERATURES WILL CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES FRIDAY AND THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 2:22 PM MST | Wind Chill Warning | CYS | Albany, Carbon, Converse, Niobrara | 18 hr |
Nearby
Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.